Alert archive / Colorado / Snow Advisories in 2007
Snow Advisory 5, NWS Goodland, KS
NWS Goodland, KS issued this snow advisory at Dec 10, 2007, 1:05 PM CST for Cheyenne County, Sherman County, Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Nebraska. It took effect at Dec 10, 2007, 6:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2007, 1:05 PM CST (19:05 UTC)
- In effect from
- Dec 10, 2007, 6:00 PM CST
- Expired
- Dec 11, 2007, 5:33 PM CST
- In force
- 24 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS, Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2443 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this snow advisory went out at Dec 10, 12:49 PM CST, 16 minutes earlier.
Area forecast discussion, Dec 10, 12:49 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1149 AM MST MON DEC 10 2007
.UPDATE...HAVE COMPLETED A COUPLE UPDATES FOR TODAY ALREADY. MAIN
REASONS WERE TO ADJUST TEMPERATURES WHICH ARE ALL OVER THE
PLACE...EVEN WITHIN COUNTIES...DUE TO INCREASING CLOUDS...ESPECIALLY
AT LOW LEVELS. ADJUSTED CLOUD COVER BASED ON CURRENT TRENDS AND
LATEST NAM WHICH LOOKS TO HAVE IT IN HAND. ALSO LATEST OBSERVATIONS
SUPPORTED BY NAM HAVE FOG PERSISTING ALONG WITH SOME DRIZZLE FOR
THE REST OF THE DAY IN THE SOUTHERN AND EASTERN SECTIONS.
UPDATE FOR ZONES FOR SECOND AND THIRD PERIOD WILL BE COMING OUT
SHORTLY DUE TO UPGRADE IN HIGHLIGHTS. THAT HAS BEEN COVERED WITH
NUMEROUS CHATS.
&&
.AVIATION...EXPECT CONDITIONS TO GET WORSE THROUGH TOMORROW AND
18Z TAFS REFLECT THAT. KMCK TAF ALREADY AT IFR ON CEILINGS...AND DO
NOT EXPECT THAT TO CHANGE. BY 00Z EXPECT IFR CEILINGS TO MOVE INTO
THE KGLD AREA AND LAST THROUGH TOMORROW AS WELL. AREAS OF FOG AND
PATCHY DRIZZLE MAY AFFECT THE TAFS LATE THIS AFTERNOON. DURING THE
NIGHT AND INTO TOMORROW...EXPECT PRECIPITATION TO DEVELOP AND
SPREAD OVER THE ENTIRE AREA. PRECIPITATION WILL BE BEGIN AS
FREEZING RAIN AND THEN TRANSITION TO SNOW. CONDITIONS ARE NOT
EXPECT TO IMPROVE UNTIL TUESDAY EVENING.
&&
.PREV DISCUSSION... /ISSUED 327 AM MST MON DEC 10 2007/
.DISCUSSION...ANOTHER MIX OF WINTRY PRECIPITATION IS EXPECTED
ACROSS THE TRI-STATE REGION BEGINNING AROUND SUNSET THIS
AFTERNOON WITH LIGHT FREEZING RAIN CHANGING TO LIGHT SNOW THAT
WILL CONTINUE THROUGH TUESDAY EVENING.
FORECAST FOCUS HAS BEEN ON THE TEMPERATURES IN THE LOWER
ATMOSPHERE AND THE RESULTING PRECIPITATION TYPES ACROSS THE
FORECAST AREA. MODELS SOLUTIONS ARE NOT SIMILAR. HAVE MANAGED TO
PICK THE FAVORED ELEMENTS OF EACH AND COMBINE THEM INTO SOMETHING
DEEMED TO BE REPRESENTATIVE OF THE COLLABORATIVE FORECAST EFFORT
ACROSS THE CENTRAL HIGH PLAINS THROUGH THE MIDDLE OF THE WEEK.
A LOW PRESSURE CENTER OFF BAJA BEGINS TO LIFT ACROSS THE SOUTHWEST
U.S. TODAY AND ACROSS THE CENTRAL HIGH PLAINS BY WEDNESDAY MORNING
AS ANOTHER LOW PRESSURE CENTER DIVES INTO THE SOUTHWEST U.S. AND
MOVES EAST OF THE ROCKIES AND ONTO THE CENTRAL PLAINS BY LATE
WEDNESDAY. THESE SYSTEMS PHASE TOGETHER EAST OF THE ROCKIES AS AN
OPEN WAVE THAT MOVES INTO THE MISSISSIPPI VALLEY REGION BY MID DAY
THURSDAY.
THE GFS IS WARMER THAN THE NAM AND SPREADS LIQUID PRECIPITATION
ACROSS THE AREA TODAY WITH A MORE GRADUAL CHANGE OVER TO FREEZING
AND FROZEN PRECIPITATION THAN THE NAM. THE NAM SEEMS TO BE LATE
BRINGING PRECIPITATION INTO THE FORECAST AREA...BUT SEEMS TO BE
BETTER IN RESOLVING THE SHALLOW COLDER AIRMASS ACROSS THE REGION.
OVERALL RESULT IS TO BLEND THE TIMING TO BRING PATCHY FREEZING
DRIZZLE INTO THE SOUTHEAST FORECAST AREA LATE THIS AFTERNOON WITH
THE AREA OF LIGHT FREEZING RAIN DIMINISHING AND CHANGING OVER TO
ALL SNOW BY MIDNIGHT TONIGHT AND CONTINUING THROUGH TUESDAY
EVENING. WAS NOT CONFIDENT ANY PORTION OF THE AREA WOULD RECEIVE
SIGNIFICANT ACCUMULATIONS OF ICE...BUT WAS CONFIDENT IN THE MIX OF
PRECIPITATION PHASES. TOTAL SNOW AMOUNTS SHOULD ALSO REMAIN LESS
THAN 5 INCHES FOR THE EVENT. COMBINING THE 3-5 INCH SNOWFALL
AMOUNT AREAS WITH THE AREA EXPECTED TO RECEIVE A MIXTURE OF
PRECIPITATION TYPES...CONTINUED TO MATCH WELL WITH THE PREVIOUSLY
OUTLINED WATCH AREA. HAVE CHANGED THE WATCH INTO A WINTER WEATHER
ADVISORY FOR ROUGHLY THE SOUTHEAST HALF OF THE FORECAST AREA
BEGINNING 00Z THIS EVENING AND CONTINUING THROUGH 00Z TOMORROW
EVENING AS THE LIGHT SNOW TAPERS OFF.
VERY LITTLE CHANGE WAS MADE TO THE FORECAST PAST THE INITIAL 48
HOURS OTHER THAN TO MAKE A FEW CONSISTENCY CHANGES.
&&
.AVIATION...IFR CONDITIONS MAINLY DUE TO LOW CEILINGS WITH PATCHY
AREAS OF FOG AND VISIBILITIES LESS THAN 3 MILES ARE EXPECTED AT
MOST LOCATIONS ACROSS NORTHWEST KANSAS AND EXTREME SOUTHWEST
NEBRASKA INCLUDING BOTH KGLD AND KMCK TERMINALS THROUGH 12Z.
CONDITIONS WILL RETURN TO VFR AFTER 12Z AND CONTINUE AS SUCH THROUGH
MOST OF THE DAY. MVFR CONDITIONS WILL TRANSITION TO IFR AFTER 02Z
AS A MIXTURE OF LIGHT FREEZING RAIN AND LIGHT SNOW BEGIN TO SPREAD
ACROSS THE TRI-STATE REGION.
&&
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...SNOW ADVISORY FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 5 PM
MST /6 PM CST/ TUESDAY FOR KSZ001-013.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY
FOR KSZ002>004-014>016-028-029-042.
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST
TUESDAY FOR KSZ027-041.
NE...SNOW ADVISORY FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 5 PM
MST /6 PM CST/ TUESDAY FOR NEZ079-080.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY
FOR NEZ081.
CO...SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST TUESDAY FOR
COZ090>092.
&&
BULLER/LOCKHART/JDK/BULLERHazardous weather outlook, Dec 10, 6:57 AM CST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 557 AM MST MON DEC 10 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 557 AM MST MON DEC 10 2007 /657 AM CST MON DEC 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT SOUTH AND EAST OF A LINE EXTENDING FROM CHEYENNE WELLS COLORADO TO COLBY KANSAS TO OBERLIN KANSAS. LIGHT FREEZING DRIZZLE THIS AFTERNOON WILL CHANGE TO LIGHT FREEZING RAIN THIS EVENING WITH SNOW DEVELOPING ACROSS THE ENTIRE FORECAST AREA AFTER MIDNIGHT. ICY CONDITIONS WITH LESS THAN A QUARTER INCH OF ICE AND ONE TO TWO INCHES OF SNOW OVERNIGHT WILL BE COMMON ACROSS THE ADVISORY AREA. LIGHT SNOW ACCUMULATIONS ARE EXPECTED ACROSS THE REMAINDER OF THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WINTER WEATHER ADVISORY CONTINUES THROUGH TUESDAY AFTERNOON WITH AN ADDITIONAL TWO INCHES OF SNOW POSSIBLE ACROSS THE ADVISORY AREA. LIGHT SNOW ACCUMULATIONS ARE EXPECTED ELSEWHERE ACROSS THE FORECAST AREA. STAY TUNED TO NOAA ALL-HAZARDS WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER WEATHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LOCKHART
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 5:37 AM CST | Winter Weather Advisory | GLD | Decatur, Gove, Graham, Greeley, Logan, Norton and 4 more | 36 hr |
| Dec 10, 1:05 PM CST | Winter Storm Warning | GLD | Decatur, Gove, Graham, Logan, Norton, Rawlins and 3 more | 28 hr |
Nearby
Snow Advisories in Colorado, 2007Snow Advisories in Kansas, 2007Snow Advisories in Nebraska, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.